Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 22, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 29, 2015, 4:08 AM EDT. It took effect at Apr 29, 2015, 12:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2015, 4:08 AM EDT (08:08 UTC)
- In effect from
- Apr 29, 2015, 12:00 PM EDT
- Expired
- Apr 30, 2015, 8:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
974 WHUS73 KAPX 290808 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 408 AM EDT WED APR 29 2015 LMZ345-346-291615- /O.NEW.KAPX.SC.Y.0022.150429T1600Z-150430T0400Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 408 AM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
215 WHUS73 KAPX 291450 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT WED APR 29 2015 LMZ345-346-292300- /O.CON.KAPX.SC.Y.0022.150429T1600Z-150430T0400Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 AM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
891 WHUS73 KAPX 292001 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EDT WED APR 29 2015 LHZ347-348-300415- /O.EXB.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 401 PM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-300415- /O.EXB.KAPX.SC.Y.0022.000000T0000Z-150430T0600Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 PM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ345-346-300415- /O.EXT.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 PM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
390 WHUS73 KAPX 300235 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EDT WED APR 29 2015 LSZ322-300345- /O.CAN.KAPX.SC.Y.0022.000000T0000Z-150430T0600Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1035 PM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-301045- /O.CON.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1035 PM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-301045- /O.CON.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1035 PM EDT WED APR 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
423 WHUS73 KAPX 301212 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 812 AM EDT THU APR 30 2015 LHZ347-348-LMZ345-346-301315- /O.EXP.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 812 AM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ARNOTT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:52 AM EDT, 16 minutes earlier.
Area forecast discussion, Apr 29, 3:52 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EDT WED APR 29 2015 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 352 AM EDT WED APR 29 2015 ...MORE CLOUDS THAN SUN BY AFTERNOON/SOME CHANCES FOR RAIN IN SPOTS... HIGH IMPACT WEATHER POTENTIAL: MINIMAL. PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS HIGH PRESSURE EXTENDING FROM NORTHWEST ONTARIO SOUTHWARD ACROSS THE PLAINS STATES...WEAK LOW PRESSURE TROUGH ARCS FROM EASTERN MISSOURI/ EASTERN IOWA/SOUTHERN WISCONSIN. LOW LEVEL COLD ADVECTION OCCURRING ON THE EAST SIDE OF THE RIDGE AXIS. ELONGATED POTENTIAL VORTICITY ANOMALY EXTENDS FROM NORTHWEST ONTARIO...ACROSS UPPER MICHIGAN/ WISCONSIN/IOWA/KANSAS. WATER VAPOR IMAGERY SHOWS A PAIR OF VORTICITY CENTERS WITHIN THIS ANOMALY...ONE OVER NORTHWEST ONTARIO AND ANOTHER SPINNING SOUTH ACROSS EASTERN IOWA. WEAK QG FORCING TO THE NORTHEAST OF LAKE SUPERIOR BRINGING SOME THICKER CLOUDS AND A LITTLE LIGHT RAIN TO NORTHEAST ONTARIO...WITH MORE HIGH CLOUDS FARTHER SOUTHWEST OVER EASTERN WISCONSIN/MICHIGAN WITH AREA 00Z SOUNDINGS (APX/GRB/DTX) FAIRLY DRY (MEAN RELATIVE HUMIDITY BELOW 500MB UNDER 50 PERCENT). SHORT WAVE ENERGY OVER NORTHWEST ONTARIO WILL BE THE CONCERN FOR TODAY AS IT ROLLS SOUTH INTO MICHIGAN THROUGH TONIGHT...WITH A CLOSED CIRCULATION DEVELOPING DOWN TO AROUND 850MB. PRIMARY FORECAST CONCERNS: CLOUD COVER...ANY PRECIP THREAT WITH UPPER LEVEL ENERGY AND ASSOCIATED COLD POOL THIS AFTERNOON...THEN WITH MOISTURE GETTING PULLED BACK AROUND NORTH SIDE OF THE CIRCULATION TONIGHT. TODAY...THINK WE CAN REFINE PRECIP THREAT FOR TODAY...WHICH LOOKS TO BE MAINLY A DIURNALLY ENHANCED EVENT AND FOR A SMALL GEOGRAPHIC AREA. INCREASING FORCING THIS MORNING AS ONTARIO BOWLING BALL ROLLS SOUTH TOWARD LAKE SUPERIOR WILL PUSH A BAND OF MID CLOUD INTO THE AREA TODAY...WHILE SOME CUMULUS POPS UP LATER WITH HEATING...AND NORTHERLY LOW LEVEL WINDS LOOK TO PULL LOWER CLOUDS SOUTH INTO EASTERN UPPER/STRAITS REGION DURING THE AFTERNOON. DEEP LAYER COLD ADVECTION WILL STEEPEN LAPSE RATES AND INCREASE THE POSSIBILITY OF DEEPER (THOUGH HIGH BASED) CLOUD DEVELOPMENT...MORE LIKELY THE FARTHER SOUTH ONE GOES ACROSS LOWER MICHIGAN WHERE DEW POINTS LIKELY TO BE HIGHER. AS LONG AS DEW POINT DON'T MIX OUT DRAMATICALLY (E.G., INTO THE LOWER 30S)...THEN THERE IS A CHANCE FOR SOME HIGH BASED SHOWERS TO POP UP OVER THE SOUTHEAST QUARTER OF THE FORECAST AREA THIS AFTERNOON. SO HAVE ADJUSTED THE POP FORECAST TO ACCOUNT FOR THIS THINKING. ALSO THE POSSIBILITY FOR A FEW SPITS OF LIGHT RAIN/DRIZZLE ACROSS EASTERN UPPER THIS AFTERNOON WITH LOW CLOUDS DROPPING IN FROM THE NORTH. PRESSURE GRADIENT TIGHTENS UP THIS AFTERNOON AND LOW LEVEL COLD ADVECTION SHOULD HELP WITH MOMENTUM MIXING AND GETTING SOME GUSTIER WINDS ACROSS EASTERN UPPER/NORTHWEST LOWER. AFTERNOON HIGHS SHOULD STILL BE WARM ACROSS SOUTHEAST HALF OF THE AREA WHERE THERE WILL BE MORE SUN INTO THE AFTERNOON HOURS...AND PUSH TEMPERATURES INTO THE 60S. TONIGHT...MID/UPPER LEVEL LOW WILL DROP SOUTH ACROSS MICHIGAN...WITH A CLOSED CIRCULATION (AND ATTENDANT WARM ADVECTION/ISENTROPIC ASCENT) DEVELOPING DOWN TO 850MB. LOW LEVEL MOISTURE/CLOUDS ACROSS EASTERN UPPER/STRAITS REGION AT LATE AFTERNOON EXPECTED TO GET PULLED INTO LOWER MICHIGAN THIS EVENING...WHILE DEEPER MOISTURE/LIFT (AND A DECREASE IN STATIC STABILITY) AROUND THE NORTHERN SEMICIRCLE OF THE LOW CENTER ALSO GETS PULLED BACK INTO EASTERN UPPER/FAR NORTHEAST LOWER WHERE WILL CARRY CHANCES POPS FOR TONIGHT...WITH MORE DRIZZLY TYPE WEATHER POSSIBLE ACROSS NORTHERN LOWER. && .SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT) ISSUED AT 352 AM EDT WED APR 29 2015 UPPER LEVEL TROUGH CONTINUES TO DROP SOUTH ACROSS THE REGION THURSDAY FOLLOWED BY INCREASING RIDGING FOR THURSDAY NIGHT INTO FRIDAY. A WEAK SURFACE "COLD" FRONT THEN MOVES THROUGH FRIDAY NIGHT. THE QUESTION REMAINS WHETHER THE TROUGH OR THE FRONT WILL HAVE ENOUGH HUMPH TO PRODUCE ANY MUCH NEEDED RAIN SHOWERS. MODEL CROSS SECTIONS AND SOUNDINGS DON'T REALLY CONVINCE YOU OF MUCH IF ANYTHING. MOISTURE REMAINS RATHER SHALLOW EXCEPT FOR A LITTLE TEMPORARY DEEPENING THURSDAY MORNING AND AGAIN LATER FRIDAY NIGHT. THESE WILL BE THE TWO TIMES WILL INCLUDE SLIGHT CHANCE POPS (COULD END UP BEING A COUPLE OF QUICK SPITS OF SPRINKLES REALLY). OTHERWISE...A GOOD DEAL OF CLOUDS THURSDAY WILL BEGIN TO SCATTER OUT THURSDAY NIGHT AND ESPECIALLY ON FRIDAY. SLOW WARM ADVECTION FRIDAY WILL LEAD TO A NICE BUMP UP IN HIGHS. SO HIGHS THURSDAY IN THE COOLISH LOWER AND MIDDLE 50S FOLLOWED BY THE UPPER 50S TO MIDDLE 60S FRIDAY. LOWS IN THE MIDDLE 30S TO LOWER 40S FOR BOTH THURSDAY AND FRIDAY NIGHTS. && .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 352 AM EDT WED APR 29 2015 WELCOMED INCREASING RIDGING/WARMING ALOFT MOVES IN OVER THE WEEKEND. THIS SHOULD LEAD TO PARTLY CLOUDY AND WARMER CONDITIONS. PACIFIC ENERGY TRACKING ACROSS THE ROCKIES AND PLAINS IS SHOWN TO MOVE INTO THE REGION EARLY NEXT WEEK WITH A SURFACE FRONT POSSIBLY STALLING OUT ACROSS NORTHERN MICHIGAN. THEREFORE...WILL CONTINUE WITH THE SHOWER CHANCES AND EVEN ADD IN THUNDER ACROSS NORTHERN LOWER DUE TO DECENT INSTABILITY IN THE WARM SECTOR. ANY APPRECIABLE MOISTURE WOULD BE GREAT NEWS WITH THE AREA IN NEED OF RAINFALL IN ORDER TO HELP WITH THE GREENUP. HIGHS SATURDAY IN THE UPPER 50S AND 60S...WITH THE 60S TO MIDDLE 70S EXPECTED SUNDAY. HIGHS MONDAY AND TUESDAY ARE DEPENDENT UPON WHERE THE FRONT LIES...BUT HIGHS GENERALLY IN THE UPPER 50S TO UPPER 60S EXPECTED. LOWS IN THE LOWER AND MIDDLE 40S SATURDAY NIGHT...THE MILDER 40S TO LOWER 50S SUNDAY NIGHT THEN MAINLY THE 40S MONDAY NIGHT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1256 AM EDT WED APR 29 2015 EXPECT VFR CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH SOME LOWERING CEILINGS WEDNESDAY MORNING. && .MARINE... ISSUED AT 352 AM EDT WED APR 29 2015 TODAY/TONIGHT: INCREASING NORTHWEST WINDS EXPECTED LATER TODAY AS PRESSURE GRADIENT TIGHTENS...AND POTENTIAL FOR SOME SMALL CRAFT CONDITIONS DEVELOPING ON NORTHERN LAKE MICHIGAN THIS AFTERNOON AND CONTINUING INTO THIS EVENING. OUTLOOK: NO HEADLINES ANTICIPATED THURSDAY/FRIDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JPB SHORT TERM...SULLIVAN LONG TERM...SULLIVAN MARINE...JPB
Hazardous weather outlook, Apr 28, 3:54 PM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT TUE APR 28 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 354 PM EDT TUE APR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THE WORK WEEK. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.